Atrial fibrillation (AFib) and medication side effects

Posted by Karenatmayo @karenatmayo, May 22, 2017

I have atrial fibrillation with very bothersome symptoms and started flecainide 3 weeks ago and sine then have had terrible side effects including dizziness, some nausea, unable to stand for more than a couple of minutes, extreme fatigue. I am now trying a different drug which has worse nausea side effects, some fatigue, etc. I am suffering with these side effects and there cannot return to work yet. Both, however, do relieve afib. Not sure whether to stick it out or explore other options (ablation) I am 68, female.

Hi @sandyabbey

Once a post gets moved and is hard to find you can always go to your picture at the top of the screen. Click on the down arrow and then click on My Profile and then scroll down. It will show all of the posts you have made and the title (or the category) where they are located. I hope this helps. If not, ask more questions!

REPLY
@lawsonsa

I take flecainide for afib. I started on 1 tablet morning and evening and found that the afib was controlled but my mood was moe grumpy. My doctor suggested I lower the dose which I have been doing. I have had an afib episode about every 3 months, but my mood improved. Has anyone else experienced this mood effect with flecainide?

Jump to this post

Yes I have. But I thought maybe it was because I felt so terrible from it. My head feels almost like a numb feeling. I cant focus. Hands shake. Fatigued… awful.. I'm only 49

REPLY

Has anyone noticed coughing as a side effect of Metoprolol, generic for Troprol? I took Valsarton for years and had a cough all that time, thinking it was an allergy not connected with the drug. But I went off Valsarton and my cough was almost non-existent. Now I'm taking Metoprolol and noticing a dry cough the past few days.

REPLY
@dyannne

Has anyone noticed coughing as a side effect of Metoprolol, generic for Troprol? I took Valsarton for years and had a cough all that time, thinking it was an allergy not connected with the drug. But I went off Valsarton and my cough was almost non-existent. Now I'm taking Metoprolol and noticing a dry cough the past few days.

Jump to this post

Maybe a little bit.

REPLY

It might be too early to tell, but there is a possibility that my afib was caused by levothyroxine. I was on a low dose, but still. Both my GP and my cardiologist thought that might be the culprit so they took me off and one month later my afib quit. Granted I have been on Eliquis and Diltiazem since March, when my afib started like a house afire, but it's interesting that the afib quit so suddenly also, a month, even less, after I quit my thyroid meds. My thyroid level has remained steady since going off it so my GP says not to take it–hope that remains. Eventually I'd like to be able to go off blood thinners and Diltiazem also.
I have a perfect heart otherwise–never any heart problems before this, low BP, etc. The afib started out of the blue in early March with visit to ER and very high heart rate, etc.

Liked by toniw24

REPLY
@justkiddingkim6

What have you experienced with flecainide? I just started it and don’t like it.

Jump to this post

I’ve been on it close to a decade now. I would have to say very effective in my condition. I take it with a beta blocker. It is hard to opine on just this medication without considering the beta blocker. I would also have to qualify any assessment based on dosage. All that said this type of medication does slow me down. I also have to be careful of taking meds with some food. But it does result in far fewer PVCs and I don’t have any non sustained VT anymore. There may be other Meds that do the same that you could tolerate better.

REPLY

Short history:
47yo Male, 6'1" 220lbs. Recent EKG's and Echocardiogram = Normal.
Two DVT's/PE's (2015, 2018) due to Factor V Leiden clotting issue.
History of Palpitations and "inappropriate tachycardia".
Gallbladder removed 2018.

I'm on Multaq for a little over a year now. I take Xarelto 20mg, and Bystolic 2.5mg. Ever since I had my AFIB incident and started on Multaq, I have not felt the same. I tire easily. Usually in the evenings, about 1hr30min after I take my evening Multaq dose, I start feeling unwell. It's hard to describe. I have this slight heavy feeling in my chest, sometimes slight burning on my left side of chest. I've told my cardiologist and EP about it, and they don't believe it is the medicine. Although my EP has said I could try stopping Multaq, but my AFIB may return.

I am not sure what is causing this unwell feeling, but it was worse before I had my gallbladder removed. I would get extremely fatigued. I am at the point of going to Mayo Clinic to see if they can figure this out. Is it normal to not feel good when on anti-arrhythmic drugs for AFIB? Or could it be something else going on?

REPLY

What have you experienced with flecainide? I just started it and don’t like it.

REPLY
Please login or register to post a reply.